MAUDE Adverse Event Report: ARTHREX, INC. METATARSAL REAMER, 22MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. METATARSAL REAMER, 22MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number METATARSAL REAMER, 22MM
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Insufficient Information (4580)
Date of Event 01/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2023, it was reported by a sales representative via sems that a ar-8944mr-22 reamer grabbed onto the bone and ripped it apart so instead of shaving down to a cone shape it just broke.This occurred during a case, 45 additional minutes were added to try fixing all the broken bones.No additional information provided.
 
Additional Manufacturer Narrative
Complaint allegation is not confirmed.Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.Per dfu-0023-eo - i.Cautions1.Users of this device are encouraged to contact their arthrex representatives if, in their professional judgment, they require a more comprehensive surgical technique or more information.Arthrex provides detailed surgical techniques in print, video, and electronic formats.The arthrex website also provides detailed surgical technique information and demonstrations.The most likely cause of the reported failure is user error, such as misaligned insertion or excessive force during use.

Brand Name
METATARSAL REAMER, 22MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16303173
Report Number1220246-2023-06231
Device Sequence Number12499410
Product Code LXH
UDI-Device Identifier00888867053175
UDI-Public00888867053175
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMETATARSAL REAMER, 22MM
Device Catalogue NumberAR-8944MR-22
Device Lot Number1392222
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2023
Supplement Date Received by Manufacturer08/05/2024
Initial Report FDA Received Date02/06/2023
Supplement Report FDA Received Date08/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown